MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC PLUS AEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC PLUS AEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING
Model Number 442192
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used as a default.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bactec plus aerobic/f culture vials false positive results were obtained by the laboratory personnel.A gram stain test was used to confirm the results as false positives.The customer stated results were not reported out so there was no report of patient impact.The following information was provided by the initial reporter: "the customer complains about a high number of false positive blood culture bottles on his fx 400 solution.".
 
Additional Manufacturer Narrative
H6: investigation summary customer reported a false positive defect.Bd was unable to reproduce customer experience with the bactec product.A false positive response was not observed when retention samples were tested.Neither plots nor log files were received.Batch history records were reviewed, and all testing were within specification for product release.Users are cautioned in the package insert under limitation of the procedure: ¿a gram-stained smear from culture medium may contain small number of non-viable organisms derived from media constituents, staining reagents, immersion oil, glass slide and specimens used for inoculation.There are many factors that can influence the false positive rate, including blood volume, blood cell counts, environmental factors, and media lot to lot variations.Complaint is unconfirmed based on retention samples and batch history record review.No correctives actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.H3 other text : see h10.
 
Event or Problem Description
It was reported that while using bd bactec¿ plus aerobic/f culture vials false positive results were obtained by the laboratory personnel.A gram stain test was used to confirm the results as false positives.The customer stated results were not reported out so there was no report of patient impact.The following information was provided by the initial reporter: "the customer complains about a high number of false positive blood culture bottles on his fx 400 solution.".

Brand Name
BD BACTEC PLUS AEROBIC/F CULTURE VIALS
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key12304477
Report Number2647876-2021-00030
Device Sequence Number3612658
Product Code MDB
UDI-Device Identifier00382904421922
UDI-Public00382904421922
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Model Number442192
Device Catalogue Number442192
Device Lot Number1041549
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1